Texas, 2009Flash Flood in Texas, September 29, 2009
September 29, 2009 · NWS EWX · 1 event in 1 county or zone
A cold front moved through the area causing isolated thunderstorms which produced heavy rain and flash flooding in Llano County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the area causing isolated thunderstorms which produced heavy rain and flash flooding in Llano County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 29, 2:11 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 29, 2:11 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT TUE SEP 29 2009
.DISCUSSION...GULF MOISTURE WILL CONTINUE TO OVERRUN THE SHALLOW
COOL AIRMASS TODAY AND WITH AFTERNOON HEATING..EXPECT CONTINUED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTH CENTRAL
AND EASTERN PORTIONS OF THE CWA. THE UPPER RIDGE WILL BUILD EAST
TONIGHT OVER THE REGION AS SOUTHEAST FLOW RETURNS. SOME RESIDUAL
CONVERGENT SHOWERS MAY OCCUR OVER OUR SOUTHEAST CWA TONIGHT.
SOUTHEAST FLOW WILL CONTINUE WEDNESDAY AS A STRONG UPPER TROUGH
APPROACHES THE INTERMOUNTAIN REGION. WIDESPREAD MORNING LOW CLOUDS
WILL MIX OUT TO FAIR/PARTLY CLOUDY ACROSS THE WESTERN TWO-THIRDS
OF THE REGION WITH MOSTLY CLOUDY OVER THE EASTERN THIRD. SOME
CONVERGENT SHOWERS OR STORMS ARE POSSIBLE OVER THE EASTERN THIRD
WEDNESDAY. ENHANCED WESTERLIES ALOFT THURSDAY WILL CAUSE DAYTIME
READINGS TO RISE A FEW DEGREES ABOVE SEASONAL NORMS..WELL ABOVE
ACROSS THE RIO GRANDE PLAINS. AS THE UPPER LOW EXITS THE PLAINS..A
WEAK COLD FRONT WILL PUSH ITS WAY THROUGH THE AREA LATE THURSDAY
NIGHT/EARLY FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINE
THE FRONT GENERALLY EAST OF THE THERMAL LOW OVER CENTRAL AND
EASTERN PORTIONS OF THE CWA THURSDAY NIGHT. A DRIER WEAK RIDGE
WILL BUILD SOUTHEAST ACROSS CENTRAL AND EAST TEXAS DURING THE DAY
FRIDAY WITH RAINS ENDING FROM THE WEST. THEN..THE WEAK SURFACE
RIDGE WILL OVERRUN WITH LOW LEVEL GULF MOISTURE..AND LIGHT RAIN OR
SHOWERS FRIDAY NIGHT IN STRONG ZONAL FLOW ALOFT. WEAK DISTURBANCES
WITHIN THE SOUTHERN BRANCH OF THE UPPER JET WILL PRODUCE MOSTLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND WITH
DAYTIME HIGHS CLOSE TO NORMAL TO SLIGHTLY ABOVE. AS ANOTHER UPPER
TROUGH DIGS ALONG THE WEST COAST MONDAY..WINDS ALOFT WILL BACK
INTO THE SOUTHWEST AND ANCHOR FOR AWHILE AS A LARGE RIDGE
MAINTAINS ITSELF OVER THE GULF. THIS WILL RESULT IN ABOVE NORMAL
TEMPERATURES IN A HUMID...TROPIC LIKE ENVIRONMENT FOR THE FIRST
PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 85 69 88 74 92 / 30 10 10 - 10
AUSTIN BERGSTROM INTL AIRPORT 85 67 88 74 92 / 30 10 10 - 10
NEW BRAUNFELS MUNI AIRPORT 86 68 89 73 91 / 30 10 20 - 10
BURNET MUNI AIRPORT 84 67 87 72 87 / 20 - - - 20
DEL RIO INTL AIRPORT 90 73 93 74 96 / 10 - - - 10
GEORGETOWN MUNI AIRPORT 84 68 88 73 90 / 30 - 10 - 20
HONDO MUNI AIRPORT 88 71 89 71 93 / 30 - 10 - 10
SAN MARCOS MUNI AIRPORT 86 69 87 73 91 / 30 10 10 - 10
LA GRANGE - FAYETTE REGIONAL 83 69 88 73 90 / 40 20 20 10 10
SAN ANTONIO INTL AIRPORT 86 71 89 74 92 / 30 10 10 - 10
STINSON MUNI AIRPORT 88 72 89 74 92 / 40 10 10 - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
02/06
Hazardous weather outlook, Sep 29, 4:38 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CDT TUE SEP 29 2009
TXZ171>173-183>194-202>209-217>225-228-301045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
538 AM CDT TUE SEP 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Llano
- When
- September 29, 6:00 AM CST
- Where
- Llano County, 4.56 mi W of Kingsland Williamsar to 4.3 mi W of Kingsland Williamsar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.676, -98.497
Thunderstorms produced heavy rain which resulted in one foot of water over the roadway at the intersection of County Road 307 and Ranch Road 3404.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tsunami in American Samoa, September 29, 200932 deaths · 148 injured · $81 million · 1 event
- Strong Wind in California, September 29, 2009$30,000 · 2 events
- Dust Storm and Strong Wind in Nevada, September 29, 2009$15,000 · 2 events
- Winter Storm and High Wind in Utah, September 29 to 30, 200966 kt wind · 8 events
- Drought in Texas, September 29 to 30, 20093 events
- High Wind in Nevada, September 29 to 30, 200965 kt wind · 3 events
- Strong Wind in California, September 29, 2009$200 · 2 events
- Tropical Storm in Guam, September 29 to 30, 2009$10,000 · 1 event
- Frost and Freeze in Alaska, September 29, 20091 event
- High Wind in California, September 29, 200956 kt wind · 1 event
- Flash Flood in Texas, September 29, 2009$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194252.